Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


high red blood count and blood clots with reyataz
Dec 21, 2003

Hi Doctor, I have been on zerit, viramune, reyataz, with norvir booster since Sept of this year. Last week I developed servere stomach pains and spasms, the worst pain in my life. I went to the emergency room and they told me I was making to much red blood cells. They took off five pints of of blood and I was in intensive care for two days. I did pass two clots threw my kidneys with not damage, and thank God no other clots were apparent. They now have me on coumadin, buy the oncologists was sure this was all brought on by medications. They are going to keep me on the coumadin for a couple of months just to make sure there is no more clotting. I have taken zerit for years, the viramune, reyataz and norvir are new to me. I have a friend who is also taking reyataz and he had the same thing happen to him, although he actually had a heart attack. Have you heard of any problems with this drug? I know it's new, but I would appreciate any information you may have. I'm not sure where we will go from here with a new regiment. Thanks for your time, Jim

Response from Dr. Boyle

The problems you are describing have not been previously reported regarding or attributed to Reyataz. While they are unlikely to be related to Reyataz, you should urge your doctor to report them to the drug registry at the FDA.



Previous
achieving erections while lowering viral load...
Next
hyperpigmentation question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement